Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

On biharmonic hypersurfaces with constant scalar curvatures in $ \mathbb{S}^5$


Author: Yu Fu
Journal: Proc. Amer. Math. Soc. 143 (2015), 5399-5409
MSC (2010): Primary 53D12, 53C40; Secondary 53C42
DOI: https://doi.org/10.1090/proc/12677
Published electronically: May 22, 2015
MathSciNet review: 3411155
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that proper biharmonic hypersurfaces with constant scalar curvature in Euclidean sphere $ \mathbb{S}^5$ must have constant mean curvature. Moreover, we also show that there exist no proper biharmonic hypersurfaces with constant scalar curvature in Euclidean space $ \mathbb{E}^5$ or hyperbolic space $ \mathbb{H}^5$, which give affirmative partial answers to Chen's conjecture and the Generalized Chen's conjecture.


References [Enhancements On Off] (What's this?)

  • [1] Luis J. Alías, S. Carolina García-Martínez, and Marco Rigoli, Biharmonic hypersurfaces in complete Riemannian manifolds, Pacific J. Math. 263 (2013), no. 1, 1-12. MR 3069073, https://doi.org/10.2140/pjm.2013.263.1
  • [2] A. Balmuş, Biharmonic maps and submanifolds, PhD thesis, Universita degli Studi di Cagliari, Italy, 2007.
  • [3] Adina Balmuş, Stefano Montaldo, and Cezar Oniciuc, Biharmonic PNMC submanifolds in spheres, Ark. Mat. 51 (2013), no. 2, 197-221. MR 3090194, https://doi.org/10.1007/s11512-012-0169-5
  • [4] A. Balmuş, S. Montaldo, and C. Oniciuc, Classification results for biharmonic submanifolds in spheres, Israel J. Math. 168 (2008), 201-220. MR 2448058 (2009j:53079), https://doi.org/10.1007/s11856-008-1064-4
  • [5] Adina Balmuş, Stefano Montaldo, and Cezar Oniciuc, Biharmonic hypersurfaces in 4-dimensional space forms, Math. Nachr. 283 (2010), no. 12, 1696-1705. MR 2560665 (2012b:53131), https://doi.org/10.1002/mana.200710176
  • [6] R. Caddeo, S. Montaldo, and C. Oniciuc, Biharmonic submanifolds of $ S^3$, Internat. J. Math. 12 (2001), no. 8, 867-876. MR 1863283 (2002k:53123), https://doi.org/10.1142/S0129167X01001027
  • [7] R. Caddeo, S. Montaldo, and C. Oniciuc, Biharmonic submanifolds in spheres, Israel J. Math. 130 (2002), 109-123. MR 1919374 (2003c:53090), https://doi.org/10.1007/BF02764073
  • [8] Bang-Yen Chen, Some open problems and conjectures on submanifolds of finite type, Soochow J. Math. 17 (1991), no. 2, 169-188. MR 1143504 (92m:53091)
  • [9] Bang-Yen Chen, Pseudo-Riemannian geometry, $ \delta $-invariants and applications, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2011. With a foreword by Leopold Verstraelen. MR 2799371 (2012d:53223)
  • [10] Bang-Yen Chen, Total mean curvature and submanifolds of finite type, Series in Pure Mathematics, vol. 1, World Scientific Publishing Co., Singapore, 1984. MR 749575 (86b:53053)
  • [11] Bang-Yen Chen, Some open problems and conjectures on submanifolds of finite type: recent development, Tamkang J. Math. 45 (2014), no. 1, 87-108. MR 3188077, https://doi.org/10.5556/j.tkjm.45.2014.1564
  • [12] Filip Defever, Hypersurfaces of $ {\bf E}^4$ with harmonic mean curvature vector, Math. Nachr. 196 (1998), 61-69. MR 1657990 (99j:53004), https://doi.org/10.1002/mana.19981960104
  • [13] Ivko Dimitrić, Submanifolds of $ E^m$ with harmonic mean curvature vector, Bull. Inst. Math. Acad. Sinica 20 (1992), no. 1, 53-65. MR 1166218 (93g:53087)
  • [14] Th. Hasanis and Th. Vlachos, Hypersurfaces in $ E^4$ with harmonic mean curvature vector field, Math. Nachr. 172 (1995), 145-169. MR 1330627 (96c:53085), https://doi.org/10.1002/mana.19951720112
  • [15] Y. Fu, Biharmonic hypersurfaces with three distinct principal curvatures in Euclidean space, accepted in Tohoku Math J. (2014).
  • [16] Y. Fu, Biharmonic hypersurfaces with three distinct principal curvatures in spheres, Math. Nachr. 288 (2015), No.7, 763-774, DOI 10.1002/mana.201400101
  • [17] Guo Ying Jiang, $ 2$-harmonic maps and their first and second variational formulas, Chinese Ann. Math. Ser. A 7 (1986), no. 4, 389-402 (Chinese). An English summary appears in Chinese Ann. Math. Ser. B 7 (1986), no. 4, 523. MR 886529 (88i:58039)
  • [18] Ye-Lin Ou, Biharmonic hypersurfaces in Riemannian manifolds, Pacific J. Math. 248 (2010), no. 1, 217-232. MR 2734173 (2011i:53097), https://doi.org/10.2140/pjm.2010.248.217
  • [19] Ye-Lin Ou and Liang Tang, On the generalized Chen's conjecture on biharmonic submanifolds, Michigan Math. J. 61 (2012), no. 3, 531-542. MR 2975260, https://doi.org/10.1307/mmj/1347040257

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53D12, 53C40, 53C42

Retrieve articles in all journals with MSC (2010): 53D12, 53C40, 53C42


Additional Information

Yu Fu
Affiliation: School of Mathematics and Quantitative Economics, Dongbei University of Finance and Economics, Dalian 116025, People’s Republic of China
Email: yufudufe@gmail.com; yufu@dufe.edu.cn

DOI: https://doi.org/10.1090/proc/12677
Keywords: Biharmonic maps, biharmonic submanifolds, Chen's conjecture, Generalized Chen's conjecture
Received by editor(s): February 21, 2014
Received by editor(s) in revised form: September 28, 2014
Published electronically: May 22, 2015
Additional Notes: The author was supported by the NSFC (No.11326068, 71271045,11301059), the project funded by China Postdoctoral Science Foundation (No.2014M560216), and the Excellent Innovation Talents Project of DUFE (No. DUFE2014R26).
Communicated by: Michael Wolf
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society